Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Still getting Kaposi's sarcoma despite high CD4 counts
May 26, 2003

I have been on treatment (Sustiva and Trizivir) for years now and my T cells are really high, my Viral load 40,000. I am still getting Kaposi's sarcoma, and my Doctor is alarmed. Why is this still happening, and what can I do about it? Thank You

Response from Dr. Dezube

Although for many folks a high CD4 count protects against new KS, this does not occur for everyone. I have patients with aggressive KS despite having CD4 counts well above 500. Since your viral load is moderately high (40,000), you might have your KS under better control is you can get your viral load down to the non-detectable level. It may require a protease inhibitor to do so. As for your KS, I could advise you more if I knew a bit more about the extent of your KS. If you have some scattered lesions, then you can apply the ointment Panretin gel to them. You need to apply it twice a day. If you have many lesions, or if they are large lesions, or if there is any evidence of internal involvement, then you may need chemotherapy. Doxil and DaunoXome are very effective in the treatment of KS. These chemotherapy agents are formulated in liposomes. This liposomal formulation lets the drugs work to shrink the tumors with little in the way of side effects. Lastly depending upon your geographic location, there may be clinical trials in your area. Good luck.


Previous
Recurring KS? What should I do now?
Next
Lymph nodes- how much of a size difference would cause you concern?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement